MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL
Model Number 1504-10-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2015, the patient received an attune left total knee arthroplasty to address osteoarthritis.A cemented fixed bearing posterior stabilized knee was implanted, using 2 batches of depuy gentamycin bone cement.There were no reported complications.The patient's left knee was revised to address pain, swelling, and aseptic loosening of the femur and the tibial tray implants.The revising surgeon determined that the femur was grossly loose at the cement to bone interface, with the presence of a large cyst beneath the cement mantle.The tibial tray was also grossly loose, but in this case, it was loose at the implant to cement interface--there was no cement bonded to the backside of the tibial tray implant.The cement mantle was removed from the proximal bony tibia without significant bone loss.There was no evidence of effusion or infection, but there was extensive synovitis reported.The patient's primary patella was retained.During implantation of the revision femur construct, a non-displaced femoral fracture was identified, which was treated with two cerclage cables.The patient was placed on limited weight bearing precautions following the revision procedure to further address the bone fracture.Doi: (b)(6) 2016 dor: (b)(6) 2020 left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FEM LT SZ 5 NAR CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11841168
Report Number1818910-2021-10529
Device Sequence Number19618559
Product Code JWH
UDI-Device Identifier10603295041702
UDI-Public10603295041702
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1504-10-125
Device Catalogue Number150410125
Device Lot Number7912167
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 5 CEM; ATTUNE MEDIAL ANAT PAT 35MM; ATTUNE PS FB INSRT SZ 5 8MM; ATTUNE PS FEM LT SZ 5 CEM; SMARTSET GMV 40G US EO; SMARTSET GMV 40G US EO; ATTUNE FB TIB BASE SZ 5 CEM; ATTUNE MEDIAL ANAT PAT 35MM; ATTUNE PS FB INSRT SZ 5 8MM; ATTUNE PS FEM LT SZ 5 CEM; SMARTSET GMV 40G US EO; SMARTSET GMV 40G US EO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR